Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 29, 2007, 3:57 PM MDT for Custer County, Saguache County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 3:57 PM MDT (21:57 UTC)
- Expired
- Jun 29, 2007, 4:47 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Custer County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4758 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 292157 SVRPUB COC027-109-292300- /O.NEW.KPUB.SV.W.0149.070629T2157Z-070629T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 357 PM MDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... WESTERN CUSTER COUNTY IN SOUTHEAST COLORADO... * UNTIL 500 PM MDT... * AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS CENTERED 7 MILES WEST OF WESTCLIFFE...OR 46 MILES NORTH OF ALAMOSA...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME EAST CENTRAL SAGUACHE COUNTY AND SOUTHWESTERN CUSTER COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3820 10550 3816 10573 3790 10565 3793 10540 $$
2 follow-up statements
000
WWUS55 KPUB 292220
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT FRI JUN 29 2007
COC027-109-292300-
/O.CON.KPUB.SV.W.0149.000000T0000Z-070629T2300Z/
CUSTER CO-SAGUACHE CO-
417 PM MDT FRI JUN 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EAST CENTRAL SAGUACHE AND WESTERN CUSTER COUNTIES...
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
SOUTH CENTRAL CUSTER COUNTY...OR 43 MILES NORTHEAST OF ALAMOSA...AND
WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
CUSTER COUNTY WEST OF WESTCLIFFE.
BETWEEN 400 TO 415 PM...NATIONAL WEATHER SERVICE SPOTTERS SAW FUNNEL
CLOUDS 7 TO 8 MILES SOUTH SOUTHWEST OF WESTCLIFFE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
THIS STORM COULD INTENSIFY FURTHER AND PRODUCE SHORT-LIVED TORNADOES.
LAT...LON 3814 10549 3812 10572 3781 10566 3787 10549
3788 10542 3792 10536
$$000
WWUS55 KPUB 292247 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT FRI JUN 29 2007
COC027-109-292258-
/O.CAN.KPUB.SV.W.0149.000000T0000Z-070629T2300Z/
CUSTER CO-SAGUACHE CO-
448 PM MDT FRI JUN 29 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL SAGUACHE AND WESTERN CUSTER COUNTIES...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3814 10549 3812 10572 3781 10566 3787 10549
3788 10542 3792 10536
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:02 PM MDT, 55 minutes earlier.
Area forecast discussion, Jun 29, 3:02 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MDT FRI JUN 29 2007 .SHORT TERM... (TONIGHT AND SATURDAY) MAIN SHORT TERM CONCERNS INCLUDE THUNDERSTORM COVERAGE ALONG WITH TEMPERATURES. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING CENTER OF 595+ DM UPPER HIGH OVER CENTRAL ARIZONA WITH RIDGE AXIS EXTENDING THROUGH THE FOUR CORNERS REGION AND ACROSS SOUTH CENTRAL COLORADO...KEEPING GENERALLY WEAK NORTHERLY FLOW ACROSS THE STATE ATTM. AT THE SFC...LEE TROUGHING ACROSS THE EASTERN MTS KEEPING MOIST LOW LEVEL UPSLOPE ACROSS EASTERN COLORADO WITH DEW PTS IN THE UPPER 40S TO UPPER 50S ACROSS THE PLAINS ATTM. TONIGHT...ONGOING CONVECTION ACROSS THE HIGHER TERRAIN TO DIMINISH WITH THE SUN...AND WITH NORTHERLY FLOW ALOFT...SHOULD SEE STORMS MOVING PRETTY MUCH DUE SOUTH ACROSS PORTIONS OF THE UPPER ARKANSAS...THE SAN LUIS AND WET MT VALLEYS. WITH THE MOIST UPSLOPE FLOW...LATEST LAPS ANALYSIS INDICATING CAPE VALUES BETWEEN 1000-2000J ALONG AND WEST OF THE THE I-25 CORRIDOR ATTM. WITH THE MOISTURE IN PLACE...ALONG WITH SLIGHTLY ENHANCED SHEAR WITH LOW LEVEL SOUTHEAST WINDS OF 10-20 MPH...COULD SEE A FEW MARGINALLY SEVERE STORMS PRODUCING HAIL TO NEAR 1 INCH AND WIND GUSTS TO AROUND 50 MPH...THROUGH THE LATE AFTERNOON ACROSS EASTERN MTS AND LOWER ELEVATIONS WEST OF THE I-25 CORRIDOR. WITH THE NORTHERLY FLOW ALOFT AND MODEL SOUNDINGS INDICATING CAP HOLDING ACROSS THE PLAINS HAVE KEPT THE FAR EASTERN PLAINS DRY...THOUGH WENT WITH SLIGHT POPS ACROSS THE I-25 CORRIDOR FOR ANY POSSIBLE OUTFLOWS HELPING TO BREAK THE CAP. CLEARING SKIES EXPECTED THROUGH THE LATE EVENING AND OVERNIGHT AND WITH MOIST SOUTHEAST LOW LEVEL FLOW PERSISTING...COULD SEE SOME PATCHY FOG DEVELOPING ACROSS THE FAR SE PLAINS BY EARLY MORNING. SATURDAY...UPPER RIDGE AXIS CONTINUES TO BUILD ACROSS THE STATE...KEEPING WARM AIR (+14C TO +18C AT H7) AND WEAK NORTHERLY WINDS ALOFT. WITH MOISTURE STILL PRESENT UNDER RIDGE...HAVE KEPT ISOLATED AFTERNOON POPS ACROSS THE HIGHER TERRAIN AND HIGH MT VALLEYS...THOUGH LESS COVERAGE THAN TODAY EXPECTED. HAVE KEPT THE PLAINS DRY ONCE AGAIN AS THE NORTHERLY FLOW AND WARM AIR ALOFT SHOULD KEPT ANY STORMS FROM FORMING. HAVE GONE AT OR BELOW THE COOLER GUIDANCE HIGHS FOR TOMORROW...ESPECIALLY ACROSS THE PLAINS WITH ABUNDANT LOW LEVEL MOISTURE PERSISTING. -MW .LONG TERM... (SATURDAY NIGHT THROUGH NEXT FRIDAY) SOME LINGERING ISOLATED TSRA OVER THE MOUNTAINS SATURDAY NIGHT SHOULD DIE QUICKLY AFTER SUNSET WITH LACK OF ANY EVIDENT UPPER SUPPORT. KEPT SUNDAY DRY FOR NOW AS HEIGHTS AND TEMPS WARM SLIGHTLY...BUT WITH LATEST NAM/GFS KEEPING NARROW MOISTURE AXIS OVER THE EASTERN MOUNTAINS...AN ISOLATED TSRA ISNT OUT THE QUESTION. GUIDANCE HAS BACKED OFF SEVERAL DEGREES REGARDING MAX TEMPS SUNDAY...LIKELY DUE TO PERSISTENT...MOIST EASTERLY LOW LEVEL FLOW...SO NUDGED MAX TEMPS DOWNWARD SLIGHTLY AWAY FROM THE 100F MARK. MUCH THE SAME PATTERN FOR MONDAY/TUESDAY...THOUGH WITH GFS HINTING AT SLIGHTLY MORE MOISTURE OVER THE MOUNTAINS...WILL KEEP THE MENTION OF ISOLATED -TSRA OVER MOUNTAIN ZONES FOR NOW. LOWERED MAX TEMPS JUST SLIGHTLY BOTH DAYS...AS HOTTER AND DRIER AIR MASS WEST OF THE CONTINENTAL DIVIDE SHOWS LITTLE INCLINATION TO PUSH EASTWARD. UPPER LEVEL HIGH PRESSURE CENTER BUILDS NORTH AND WEST INTO THE GREAT BASIN BY THE MIDDLE OF NEXT WEEK...WITH DEVELOPING NORTHWEST FLOW ALOFT PUSHING A COLD FRONT THROUGH THE AREA TUESDAY NIGHT/WEDNESDAY TIME FRAME. SHOULD SEE COOLER MAX TEMPS PLUS AND INCREASED PRECIP CHANCES FROM WED INTO FRI...AS PERSIST NORTHWEST UPPER FLOW AND PLENTIFUL LOW LEVEL MOISTURE IS USUALLY A GOOD COMBINATION FOR STORMS...ESPECIALLY OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS. --PETERSEN && .AVIATION...NORTHERLY FLOW ALOFT ACROSS THE REGION SHOULD KEEP GENERALLY ISOLATED CONVECTION WEST OF THE COS AND PUB TAF AREAS WITH ISOLATED STORMS EXPECTED AROUND ALS THROUGH THE EARLY EVENING. WITH AN UNSTABLE ATMOSPHERE IN PLACE ACROSS THE I-25 CORRIDOR HOWEVER...THERE STILL REMAINS THE POSSIBILITY FOR A STRAY STORM DEVELOPING THROUGH THE LATE AFTERNOON FOR COS AND PUB. ALL STORMS TO DIMINISH THROUGH THE LATE EVENING. MOIST SOUTH TO SOUTHEAST LOW LEVEL FLOW TO ALLOW FOR PATCHY MVFR AND IFR STRATUS TO DEVELOP LATE TONIGHT ACROSS THE FAR EASTERN PLAINS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/10
Hazardous weather outlook, Jun 29, 6:58 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT FRI JUN 29 2007 COZ058>089-093>099-301300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 658 AM MDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS THIS AFTERNOON THROUGH THE EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A LOW PROBABILITY OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS AND HIGH VALLEYS...ON SATURDAY...THEN AGAIN MONDAY AND TUESDAY. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE LOCALLY GUSTY WINDS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES. MUCH ABOVE TEMPERATURES AND DRYING CONDITIONS COULD LEAD TO AN INCREASE IN CRITICAL FIRE WEATHER CONDITIONS SATURDAY THROUGH WEDNESDAY ACROSS MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:28 PM MDT | Severe Thunderstorm Warning | PUB | Costilla | 30 min |
| Jun 29, 4:26 PM MDT | Tornado Warning | PUB | Custer | 21 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.